Flash Flood, Sandoval
- When
- August 6, 12:30 AM MST to 4:00 AM MST
- Where
- Sandoval County, Corrales
- Reported by
- NEWSPAPER
- Coordinates
- 35.689, -106.866 (the zone’s center; the record gives no point)
Additional sand and silt from the Rio Oso Road area swept down down towards Corrales to further clog village drainage channels. The 10 foot deep Harvey Jones Channel filled with sand to within 6 inches below the Corrales Road or State Highway 448 bridge.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Additional sand and silt from the Rio Oso Road area swept down down towards Corrales to further clog village drainage channels. The 10 foot deep Harvey Jones Channel filled with sand to within 6 inches below the Corrales Road or State Highway 448 bridge. Corrales Village road crews removed the concrete bridge rails so the water would go over the bridge instead of diverting into nearby homes. Corrales Road at the Harvey Jones Channel was closed throughout the remainder of August.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 5, 1:42 PM MST, 10 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 242 PM MDT SAT AUG 5 2006 .DISCUSSION...THUNDERSTORMS WELL UNDERWAY THIS AFTERNOON ALONG AND EAST OF A LINE FROM SILVER CITY TO RATON WITH MOST STORMS CREEPING NORTHWARD VERY SLOWLY AS THEY BROADEN IN AREAL COVERAGE. WILL ALLOW FLASH FLOOD WATCH TO EXPIRE ON SCHEDULE AT 6 P.M. MDT AS PRECIPITATION BECOMES LESS FOCUSSED AND MORE LOCALIZED...AND WILL WATCH SITUATION CAREFULLY THIS EVENING FOR ANY NEEDED LOCAL ADVISORIES OR STATEMENTS. BROAD MOISTURE PLUME IN EVIDENCE ON WATER VAPOR LOOP ADVECTING NORTHWARD FROM WEST TEXAS ACROSS HEART OF NEW MEXICO...AND LINING UP WELL WITH CLOUD COVER AND CONVECTION ON VISIBLE SHOT AS WELL. CONVECTION MOST INTENSE ON EAST SIDE OF PLUME WHERE MOISTURE MEETS DESTABILIZING SOLAR PENETRATION TO THE SURFACE AND RECEIVES SOME SHORTWAVE ENHANCEMENT...WHILE LIFTING DYNAMICS ALOFT WEAKER TO THE WEST. CURRENTLY...BROAD STATIONARY RIDGE EXTENDS FROM THE TEXAS PANHANDLE TO THE SOUTHERN APPALACHIANS WITH CLOSED LOW SITTING OFF THE CENTRAL CALIFORNIA COAST AND MAINTAINS CONTINUED DEEP SOUTHERLY MOIST FLOW ALOFT OVER NEW MEXICO. SURFACE HIGH SETTING UP OVER WESTERN COLORADO WITH DOWNSTREAM SURFACE TROUGH FROM WESTERN NEBRASKA SOUTHWEST ACROSS EASTERN NEW MEXICO TO EL PASO. PATTERN EXPECTED TO CHANGE LITTLE THROUGH MIDWEEK...WITH SOME SHIFTING OF RIDGE WESTWARD EXPECTED BY THE END OF THE WORK WEEK TO DISPLACE MOISTURE AND BEST DYNAMICS TO THE NM AZ BORDER. MODELS...CONSENSUS SOLUTION BETWEEN WET GFS AND DRYER WRF CONTINUES TO DEVELOP PRECIPITATION AXIS FROM RATON SOUTHWEST TO LORDSBURG FOR THE OVERNIGHT WITH ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS ON TAP FOR SUNDAY IN PRETTY MUCH THE SAME PLACES AS TODAY. WITH RIDGE ALOFT EXPANDING WESTWARD AND PUSHING BEST DYNAMICS TOWARD THE ARIZONA BORDER...AM EXPECTING A GRADUAL CLEARING AND DRYING TREND FOR EASTERN NEW MEXICO ON MONDAY AND THIS WILL WORK ITS WAY WEST ON TUESDAY. MORE ORGANIZED RAIN WILL CONCENTRATE ON THE ARIZONA BORDER...BUT WILL ANTICIPATE A RETURN TO MORE ISOLATED SHOWERS AND THUNDERSTORMS FOR REMAINDER OF THE STATE AFTER START OF THE WORK WEEK. SHY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 87 65 89 / 20 20 50 40 GALLUP.......................... 57 82 58 82 / 20 20 30 30 GRANTS.......................... 57 80 57 83 / 20 50 30 30 GLENWOOD........................ 62 85 61 88 / 50 50 40 20 CHAMA........................... 49 76 48 79 / 30 50 50 60 LOS ALAMOS...................... 54 76 52 79 / 30 50 20 20 RED RIVER....................... 46 69 43 74 / 60 50 50 30 TAOS............................ 53 80 52 83 / 40 50 30 20 SANTA FE........................ 56 80 56 84 / 30 40 20 20 SANTA FE AIRPORT................ 59 82 57 86 / 30 40 20 20 ESPANOLA........................ 57 86 55 88 / 30 40 20 20 ALBUQUERQUE HEIGHTS............. 67 83 68 87 / 30 30 10 20 ALBUQUERQUE VALLEY.............. 64 86 65 89 / 20 30 10 20 ALBUQUERQUE FOOTHILLS........... 64 82 67 87 / 30 40 10 20 ALBUQUERQUE WEST MESA........... 65 85 66 88 / 20 40 10 20 SOCORRO......................... 63 87 62 88 / 40 30 10 20 SANDIA PARK/CEDAR CREST......... 50 74 47 76 / 40 40 20 20 MORIARTY/ESTANCIA............... 56 81 56 83 / 40 40 20 20 CARRIZOZO....................... 59 85 56 87 / 50 30 10 20 RUIDOSO......................... 56 77 51 79 / 60 30 10 30 RATON........................... 56 81 54 87 / 50 40 20 10 LAS VEGAS....................... 56 79 53 83 / 50 40 20 10 ROY............................. 62 83 60 86 / 30 10 10 10 CLAYTON......................... 64 88 64 92 / 20 10 10 10 SANTA ROSA...................... 61 87 59 90 / 20 10 10 10 TUCUMCARI....................... 66 93 65 94 / 20 10 10 10 FORT SUMNER..................... 66 87 65 89 / 20 10 10 10 CLOVIS.......................... 66 91 65 92 / 20 10 10 10 PORTALES........................ 66 89 65 91 / 20 10 10 10 ROSWELL......................... 68 93 68 94 / 20 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 AM MDT SAT AUG 5 2006 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 542 AM MDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY FOR COUNTIES ALONG AND SOUTH OF I-40...EXCEPT FOR BERNALILLO COUNTY. SOME THUNDERSTORMS COULD ALSO PRODUCE HEAVY RAIN AND LOCALIZED FLOODING IN THE NORTHERN MOUNTAINS AND UPPER RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS...RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 44
The Albuquerque radar (KABX), 60 km away, was scanning. The volume nearest the first event began at 07:31 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529862.